| Model Number |
TFNT00 |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
Visual Disturbances (2140)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: 2023-88790.
Event or Problem Description
A healthcare professional reported that, during intraocular lens implantation surgery, the physician noticed scratch ion the surface of the lens.However, the physician still decided to implant the lens at that time.Post operatively, the patient's vision was affected.Hence the lens was explanted and replaced with another lens in a secondary procedure.
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.Both haptics were bent in the gusset and distal area.The optic was cut into pieces, typical of insertion and removal.The cut optic portions have multiple scratches and cracks on the anterior and posterior sides of the optic.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The reported damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company's release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Not enough information was provided to determine if qualified associated products were used.The (instructions for use) ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified delivery system or any other company qualified combination.Follow up attempts were made for more details of the event.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).